Texas, 2004Damaging Wind in Texas, September 30, 2004
September 30, 2004 · NWS OUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 1:23 PM CST, 6 hours 24 minutes earlier.
Area forecast discussion, Sep 30, 1:23 PM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT THU SEP 30 2004
.DISCUSSION...
LIKELY POPS REMAIN FOR MOST AREAS TONIGHT WITH THE APPROACH OF THE
STRONG UPPER JET FROM THE WEST. STORMS IN SOUTHEAST NM AT
MID-AFTERNOON APPEAR ASSOCIATED WITH THIS FEATURE WHICH WILL BE
TRANSLATING ACROSS THE TX PANHANDLE AND INTO THE MAIN BODY OF OK
OVERNIGHT. AFTER SUNRISE FRIDAY, THE UPPER WAVE SHOULD LIFT TO THE
NORTHEAST OF OK AND THE SURFACE FRONT WILL LIKELY SURGE SOUTH DURING
THE AFTERNOON. MORE SHOWERS AND STORMS MAY OCCUR ALONG THE FRONT,
BUT THE MAIN TIME FOR RAIN WILL BE OVERNIGHT TONIGHT.
BOTH THE ETA AND GFS SHOW THE FRONT THROUGH OK BY 06Z SAT WITH A
COOL AND DRY AIRMASS SETTLING OVER THE SOUTHERN PLAINS SATURDAY AND
SUNDAY MORNING. A SECOND FRONT WILL LIKELY MOVE ACROSS OK SUNDAY
NIGHT OR MONDAY, BUT RAIN CHANCES WILL BE LOW WITH LIMITED MOISTURE
AND LITTLE UPPER SUPPORT.
THE UNSETTLED NATURE OF NEXT WEEK STILL SEEMS THE BEST SCENARIO AS
SEVERAL WEAK WAVES COULD MOVE OUT OF THE WEAK FLOW ACROSS THE
SOUTHWEST U.S. BY MID-WEEK. THIS WOULD BE BEFORE A MORE SUBSTANTIAL
UPPER TROUGH WOULD PUSH THIS WEAK LOW ACROSS THE SOUTHWEST AND
SOUTHERN PLAINS. POPS REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY.
SATURDAY NIGHT WILL LIKELY BE OUR COOLEST NIGHT OF THE SEASON FOR
THE NEXT WEEK AS SOME SUB-40 TEMPERATURES MAY BE OBSERVED IN
NORTHERN OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 81 48 69 / 70 40 30 10
HOBART OK 62 81 48 70 / 70 30 30 10
WICHITA FALLS TX 65 86 52 71 / 70 30 30 20
GAGE OK 59 76 42 69 / 40 30 20 10
PONCA CITY OK 63 79 45 67 / 70 40 20 10
DURANT OK 64 83 55 71 / 70 50 40 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
9
Hazardous weather outlook, Sep 30, 7:40 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT THU SEP 30 2004
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS WESTERN OKLAHOMA AND PORTIONS OF WESTERN
NORTH TEXAS...WHICH INCLUDES LOCATIONS WEST OF A LINE EXTENDING FROM
ARNETT...TO WEATHERFORD...TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING
THROUGH EARLY FRIDAY MORNING.
DISCUSSION...
THUNDERSTORMS WILL MOVE EASTWARD FROM THE TEXAS PANHANDLE INTO
WESTERN NORTH TEXAS AND WESTERN OKLAHOMA THIS EVENING. THIS ACTIVITY
WILL CONTINUE AS LIFT FROM A STRONG MID AND UPPER LEVEL STORM SYSTEM MOVES
OUT OF THE SOUTHERN ROCKIES. ALTHOUGH INSTABILITY WILL CONTINUE TO
BE MARGINAL... DEEP LAYER WIND SHEAR WILL BE FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THIS EVENING. THE SEVERE THREAT IS EXPECTED TO DIMINISH OVERNIGHT AS
THE STORMS MOVE EASTWARD INTO A MORE STABLE AIRMASS IN CENTRAL AND
EASTERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT ARE EXPECTED TO
BE MOVING THROUGH CENTRAL...BUT MAINLY SOUTH-CENTRAL AND SOUTHEAST
OKLAHOMA FRIDAY MORNING. IN THE WAKE OF THIS ACTIVITY...A STRONG
COLD FRONT WILL PLUNGE SOUTHWARD INTO THE REGION. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE NEAR THIS FEATURE...PRIMARILY
OVER CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
30In the hours before
Special weather statement, Sep 30, 7:11 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT THU SEP 30 2004
TXZ087-010145-
KNOX TX-
811 PM CDT THU SEP 30 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 27 MILES WEST OF BENJAMIN AT 811 PM
CDT...MOVING NORTHEAST AT 35 MPH. WINDS TO 50 MPH AND SOME HAIL
ARE LIKELY WITH THIS STORM.
PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Thunderstorm Wind, Hardeman
- When
- September 30, 7:47 PM CST
- Where
- Hardeman County, Chillicothe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.250, -99.500
A tree fell over a power line in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, September 30, 2004$100,000 · 1.75 in hail · 3 events
- Flash Flooding and Hail in Texas, September 30, 2004$25,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Kansas, September 30, 20041.75 in hail · 12 events
- Storm Surge in Pennsylvania, September 30, 20042 events
- Tornado and Hail in Colorado, September 30, 2004F0 · 2 events
- Hail and Damaging Wind in Colorado, September 30, 200452 kt wind · 2 events
- Flash Flood and Hail in New Mexico, September 30, 20040.75 in hail · 2 events
- Hail in Kansas, September 30, 20040.88 in hail · 2 events
- Hail in Kansas, September 30, 20040.88 in hail · 2 events
- Tornado in Maryland, September 30, 2004F0 · 1 event
- Flash Flood in Texas, September 30, 20041 event
- Hail in Colorado, September 30, 20041.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420621.